MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation within nominal pressure.As a result, an unknown device of the same size was used in pace of the 5mm x 4cm 80cm powerflex pro balloon catheter.This was followed by the implantation of an unknown stent to complete the procedure.There was no reported injury to the patient.This was during an intentional procedure to treat an iliac artery lesion in which an unknown guidewire was used and was able to successfully cross the target lesion.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation within nominal pressure.As a result, an unknown device of the same size was used in pace of the 5mm x 4cm 80cm powerflex pro balloon catheter.This was followed by the implantation of an unknown stent to complete the procedure.There was no reported injury to the patient.This was during an interventional procedure to treat an iliac artery lesion in which an unknown guidewire was used and was able to successfully cross the target lesion.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82230323 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15145624
Report Number9616099-2022-05872
Device Sequence Number12064073
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)240831(10)82230323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82230323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date08/02/2022
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 5MM X 4CM BALLOON CATHETER; UNK GUIDEWIRE; UNK STENT
Patient SexUnknown